Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 207, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 9, 2013, 6:05 AM EST for Forsyth County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2013, 6:05 AM EST (11:05 UTC)
- Expired
- Dec 10, 2013, 6:05 AM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1).
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS42 KFFC 091105
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 AM EST MON DEC 9 2013
...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...
BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY.
.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.
THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED
STATES GEOLOGICAL SURVEY.
&&
GAC117-100105-
/O.NEW.KFFC.FL.W.0207.131209T1105Z-000000T0000Z/
/CMGG1.1.ER.131209T1045Z.131209T1045Z.000000T0000Z.UU/
605 AM EST MON DEC 9 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR
THE BIG CREEK NEAR CUMMING.
* AT 5 AM MONDAY THE STAGE WAS 5.0 FEET...AND RISING.
* FLOOD STAGE IS 6 FEET.
* AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND
INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM
FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE
PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY
WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND
MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A
PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH
AROUND TWO FEET OF WATER.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$5 follow-up statements
000
WGUS82 KFFC 091443
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
943 AM EST MON DEC 9 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY
GAC117-100443-
/O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.131209T1045Z.131209T1345Z.000000T0000Z.UU/
943 AM EST MON DEC 9 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG CREEK NEAR CUMMING.
* UNTIL FURTHER NOTICE.
* AT 9 AM MONDAY THE STAGE WAS 6.5 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO
CONTINUE.
* FLOOD STAGE IS 6 FEET.
* BETWEEN 6 AND 7 FEET FLOOD STAGE IS SURPASSED WITH MINOR FLOODING
EXPANDING INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND
DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9.
LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK
GREENWAY WILL FLOOD. THE AREAS UNDER GEORGIA 400 HIGHWAY AND
MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE TO TWO FEET OF
WATER AND A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE
COVERED WITH AROUND TWO TO THREE FEET OF WATER.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$000
WGUS82 KFFC 091945
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EST MON DEC 9 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY
BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES
GAC117-100945-
/O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.131209T1045Z.131209T1845Z.000000T0000Z.UU/
245 PM EST MON DEC 9 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG CREEK NEAR CUMMING.
* UNTIL FURTHER NOTICE.
* AT 145 PM MONDAY THE STAGE WAS 7.2 FEET...AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO
CONTINUE.
* FLOOD STAGE IS 6 FEET.
* AT 7 FEET...MINOR FLOODING CONTINUES IN THE NATURAL FLOOD PLAIN OF
THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA
HIGHWAY...OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND
BOARDWALK OF THE BIG CREEK GREENWAY ARE FLOODED. THE AREAS UNDER
THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH
AROUND TWO FEET OF WATER AND A PORTION OF THE SIDEWALK UNDER
MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC117-121-100945-
/O.CON.KFFC.FL.W.0208.000000T0000Z-131210T2100Z/
/APHG1.1.ER.131209T1830Z.131210T1200Z.131210T1500Z.NO/
245 PM EST MON DEC 9 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG CREEK NEAR ALPHARETTA.
* UNTIL TUESDAY AFTERNOON.
* AT 145 PM MONDAY THE STAGE WAS 7 FEET...AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO
CONTINUE.
* FLOOD STAGE IS 7 FEET.
* AT 7 FEET...MINOR FLOODING OCCURS IN THE WOODLANDS AND FIELDS ALONG
THE CREEK BETWEEN CUMMING IN FORSYTH COUNTY AND ALPHARETTA AND
ROSWELL IN NORTH FULTON COUNTY. FLOODING WILL IMPACT PORTIONS OF
THE BIG CREEK GREENWAY NEAR ALPHARETTA WITH SOME PORTIONS LIKELY TO
BE CLOSED WITH AROUND ONE FOOT OF WATER OVER AREAS OF THE PATHWAY...
ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE
ROAD AND NEAR ROCK HILL PARK. ALSO PORTIONS OF THE YMCA CAMPGROUND
OFF PRESTON RIDGE ROAD BEGIN TO FLOOD.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$000
WGUS82 KFFC 100006
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
706 PM EST MON DEC 9 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY
BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES
GAC117-101406-
/O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.131209T1045Z.131209T2015Z.000000T0000Z.UU/
706 PM EST MON DEC 9 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG CREEK NEAR CUMMING.
* UNTIL FURTHER NOTICE.
* AT 7PM MONDAY THE STAGE WAS 6.9 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO
CONTINUE TONIGHT.
* FLOOD STAGE IS 6 FEET.
* AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL
FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT
ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE
SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED.
THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE
COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK
UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC117-121-101406-
/O.CON.KFFC.FL.W.0208.000000T0000Z-131210T2100Z/
/APHG1.1.ER.131209T1830Z.131210T1200Z.131210T1500Z.NO/
706 PM EST MON DEC 9 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG CREEK NEAR ALPHARETTA.
* UNTIL TUESDAY AFTERNOON.
* AT 7PM MONDAY THE STAGE WAS 7 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO
CONTINUE.
* FLOOD STAGE IS 7 FEET.
* AT 7 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS
AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH
COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.
FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR
ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON
KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA
CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$000
WGUS82 KFFC 100208
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 PM EST MON DEC 9 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY
BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY
GAC057-101608-
/O.CON.KFFC.FL.W.0209.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.131210T0045Z.131210T0145Z.000000T0000Z.UU/
908 PM EST MON DEC 9 2013
THE FLOOD WARNING CONTINUES FOR
THE ETOWAH RIVER NEAR EAST CANTON.
* UNTIL FURTHER NOTICE.
* AT 9 PM MONDAY THE STAGE WAS 17.1 FEET AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17 FEET.
* AT 17 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE
WOODLANDS AND FIELDS ALONG THE RIVER GENERALLY EAST OF CANTON. THIS
INCLUDES THE GRASSY LOT BEHIND A PUMP STATION OFF RIVERSTONE
PARKWAY AND NEAR THE INTERSTATE 575 BRIDGE.
&&
LAT...LON MISSING
$$
GAC117-101608-
/O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.131209T1045Z.131209T2015Z.000000T0000Z.UU/
908 PM EST MON DEC 9 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG CREEK NEAR CUMMING.
* UNTIL FURTHER NOTICE.
* AT 9 PM MONDAY THE STAGE WAS 6.2 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING...BUT EXPECTED TO FALL BELOW FLOOD
STAGE BEFORE MIDNIGHT TONIGHT.
* FLOOD STAGE IS 6 FEET.
* AT 6 FEET...MINOR FLOODING EXPANDS INTO THE NATURAL
FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT
ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE
SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED.
THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE
COVERED WITH AROUND ONE FOOT OF WATER. A PORTION OF THE SIDEWALK
UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 2 FEET OF WATER.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC117-121-101608-
/O.EXT.KFFC.FL.W.0208.000000T0000Z-131211T0000Z/
/APHG1.1.ER.131209T1830Z.131210T0600Z.131210T1800Z.NO/
908 PM EST MON DEC 9 2013
...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
THE BIG CREEK NEAR ALPHARETTA.
* UNTIL TUESDAY EVENING.
* AT 9 PM MONDAY THE STAGE WAS 7.1 FEET AND NEARLY STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7 FEET.
* THE RIVER WILL REMAIN NEARLY STEADY AROUND 7.1 FEET TONIGHT. THE
RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY AFTERNOON.
* AT 7 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS
AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH
COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.
FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR
ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON
KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA
CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$000
WGUS82 KFFC 100319
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1019 PM EST MON DEC 9 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
GEORGIA...
BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY
GAC117-100349-
/O.CAN.KFFC.FL.W.0207.000000T0000Z-131210T0319Z/
/CMGG1.1.ER.131209T1045Z.131209T2015Z.131210T0207Z.UU/
1019 PM EST MON DEC 9 2013
THE FLOOD WARNING IS CANCELLED FOR
THE BIG CREEK NEAR CUMMING.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 10 PM MONDAY THE STAGE WAS 5.7 FEET AND FALLING.
* FLOOD STAGE IS 6 FEET.
* THE CREEK HAS FALLEN BELOW FLOOD STAGE AND WILL CONTINUE TO FALL.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 9, 3:31 AM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Dec 9, 3:31 AM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 AM EST MON DEC 9 2013 ...CONTINUOUS RAIN OVER NW GA MAY LEAD TO ISOLATED FLOODING... .SHORT TERM /TODAY THROUGH TUESDAY NIGHT/... LATEST SURFACE ANALYSIS SHOWS WEDGE REMAINING IN PLACE FROM THE MID ATLANTIC THROUGH THE CAROLINAS AND EAST CENTRAL GEORGIA. WIDESPREAD LOW CLOUDS CONTINUE WITHIN THE WEDGE WITH MAINLY 2 TO 4 MILE VISIBILITY BUT ISOLATED VALUES BELOW A MILE FOR THE SOUTHEAST CORNER AS WELL. JUST OFF THE SURFACE...MODERATE SOUTHWEST FLOW IS PUSHING MOISTURE UP AND OVER THE WEDGE RESULTING IN WIDESPREAD LIGHT TO MODERATE RAIN FROM HARALSON TO WHITE COUNTIES AND POINTS NORTHWEST. IN FACT...ELEVATED FLOW HAS BECOME STRONG ENOUGH(AROUND 45KTS) TO ALLOW FOR ISENTROPIC INDUCED THUNDERSTORMS EMBEDDED WITHIN THE MODERATE RAIN JUST NORTH OF THE ATLANTA METRO. FOR THE REMAINDER OF TODAY...ELEVATED WIND CORE AT 025MB SHOULD PROGRESS EASTWARD WITH BEST ISENTROPIC UPGLIDE GOING ALONG WITH IT. THIS SHOULD ALLOW RAINFALL RATES TO DIMINISH THROUGH MID MORNING BUT ORIENTATION OF RAIN AXIS SHOULD REMAIN FAIRLY STEADY STATE OVER NORTHWEST GEORGIA. WEDGE WILL BEGIN TO BREAK DOWN AS WELL WHICH WILL ALSO AID IN REDUCING RAINFALL POTENTIAL BUT FOR EAST CENTRAL ZONES...NOT BUYING AS QUICK AN ERODING SCENARIO AS WHAT MODELS DEPICT. I DO THEREFORE KEEP TEMPS IN THIS REGION MORE IN LINE WITH A CAD SCENARIO...SOME 3 TO 5 DEGREES BELOW GUIDANCE. FOR TONIGHT...INITIALLY IT WILL BE SIMILAR TO TONIGHT WITH PATCHY DRIZZLE AND FOG AREAWIDE AND BEST CHANCES OF RAIN FOR THE NORTHWEST CORNER. THIS WILL CHANGE AS WE APPROACH DAYBREAK AS A STRONG SHORTWAVE PUSHES INTO THE TENNESSEE VALLEY AND CONSOLIDATES PRECIP AXIS...ONCE AGAIN OVER NORTHWEST GEORGIA. SHOULD SEE SOME QUICK MOVEMENT HOWEVER TO THIS RAIN SHIELD AS TROUGH CATCHES UP AND GIVEN LIGHTER QPF AMOUNTS...ANY FLOODING SHOULD ISOLATED. LOW LEVEL WIND CORE INCREASES TO NEAR 50 KTS ONCE AGAIN AHEAD OF THE TROUGH OVER MOST OF THE FORECAST AREA AND WE WILL NOT LONGER HAVE THE SUBSIDENCE OF A WEDGE TO SAVE US. ALTHOUGH INSTABILITY LOOKS TO BE NON EXISTENT...WOULD NOT BE SURPRISED TO SEE SOME STRONG DAMAGING GUSTS IN JUST THE SHOWER ACTIVITY AS IT MOVES THROUGH TUESDAY. FINALLY GET SOME CLEARING LATE TUESDAY WITH GOOD AGREEMENT AMONG THE SHORT TERM MODELS. DEESE .LONG TERM /WEDNESDAY THROUGH SUNDAY/... GFS AND ECMWF ARE COMING INTO BETTER AGREEMENT THROUGH THE EXTENDED ESPECIALLY WITH RESPECT TO THE WEEKEND SYSTEM. EXTENDED BEGINS WITH HIGH PRESSURE OVER THE OHIO VALLEY IN CONTROL OF MOST OF THE EASTERN THIRD OF THE COUNTRY BEHIND THE EARLY WEEK FRONTAL PASSAGE. VERY DRY AIR IN PLACE BUT ENOUGH OF A PRESSURE GRADIENT WILL REMAIN IN PLACE TO KEEP WINDS FROM GOING CALM OVERNIGHT... WHICH IN TURN PREVENTS TEMPS FROM BOTTOMING OUT EARLY IN THE PERIOD. WEAK WAVE PUSHES THROUGH WEDNESDAY NIGHT WHICH MAY SERVE TO INCREASE CLOUDS BUT SHOULD NOT BRING ANY PRECIP TO THE AREA. THE BIGGER STORY WILL BE TOWARD THE WEEKEND. RIDGING INCREASES ALOFT ON FRIDAY IN ADVANCE OF STRONG TROUGH DEEPENING OVER THE DESERT SOUTHWEST. SURFACE LOW DEVELOPS IN THE LEE OF THE ROCKIES IN THE SOUTHERN PLAINS AND AS IT WORKS ITS WAY EAST...IT OVERSPREADS MOISTURE AND PRECIPITATION ACROSS THE AREA ESPECIALLY ON SATURDAY. MAY HAVE A WEAK HYBRID CAD IN PLACE DEPENDING ON HOW FAR OFFSHORE THE SURFACE HIGH HAS MOVED BY THAT POINT. INTRODUCED A BRIEF RAIN/SNOW MIX SATURDAY MORNING AS CURRENT TIMING BRINGS MOISTURE IN WITH TEMPS IN THE LOWER 30S ACROSS NORTH GEORGIA. HAVE ALSO INCREASED POPS TO LIKELY ON SATURDAY BASED ON MODEL AGREEMENT...THOUGH ECMWF IS JUST A TOUCH FASTER THAN GFS. FRONT MOVES QUICKLY OUT SATURDAY NIGHT...THOUGH ECMWF IS ADVERTISING A SECONDARY SHORTWAVE PUSHING THROUGH SATURDAY NIGHT. OVERALL MAX TEMPS LOOK TO BE FAIRLY CLOSE TO AVERAGE...WITH LARGER SWINGS IN LOW TEMPS...STARTING OFF ON THE COOL SIDE WITH DRY HIGH PRESSURE AND PLACE AND GRADUALLY INCREASING TOWARD THE WEEKEND WITH THE INCREASING MOISTURE. TDP && .HYDROLOGY... AS MENTIONED ABOVE...EXPECT LOW LEVEL WIND CORE WHICH IS RESPONSIBLE FOR HEAVIER SHRA AND EMBEDDED TSRA TO LIFT OUT QUICKLY THIS MORNING LEAVING BEHIND MORE IN THE WAY OF LIGHT TO OCCASIONALLY MODERATE RAIN. 6 HOUR FFG IS LOW AND IN SOME CASES BELOW 2 INCHES BUT EVEN GOING ON HIGH SIDE OF GUIDANCE...I AM HAVING A TOUGH TIME REALIZING THESE VALUES. STILL FEEL NORMAL PROBLEM AREAS COULD BRIEFLY GO INTO MINOR FLOOD BUT ISOLATED NATURE PRECLUDES ISSUANCE OF A FLOOD WATCH AT THIS TIME. && .AVIATION... 06Z UPDATE... NOT MUCH VARIANCE AT ALL TO CIGS THE LAST 24 HOURS AND EXPECT LIFR CONDITIONS TO CONTINUE INTO THIS MORNING WITH BRIEF PERIOD OF VLIFR ALSO POSSIBLE. BY EARLY AFTERNOON...AS WINDS SHIFT TO SOUTHWEST...DO LIFT CIGS SLIGHTLY INTO THE IFR RANGE BUT NO ADDITIONAL IMPROVEMENT EXPECTED THIS TAF SET. BAND OF SHRA AND EMBEDDED TSRA WILL AFFECT RYY AND PERHAPS FTY AND PDK BUT LARGELY REMAIN NORTH OF ATL. MORE VLIFR EXPECTED MONDAY NIGHT BEFORE WINDS PICK UP AROUND DAYBREAK AND LEAD TO HIGH CIGS BUT INCREASED SHRA CHANCES. //ATL CONFIDENCE...06Z UPDATE... MEDIUM CONFIDENCE ON CIG IMPROVEMENT TODAY. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 47 47 57 36 / 50 40 60 0 ATLANTA 50 46 53 36 / 60 50 80 0 BLAIRSVILLE 45 44 50 29 / 100 100 100 0 CARTERSVILLE 48 42 49 30 / 100 80 80 0 COLUMBUS 64 56 59 40 / 40 40 60 0 GAINESVILLE 44 44 54 35 / 80 70 80 0 MACON 61 57 64 39 / 30 40 70 0 ROME 48 42 46 29 / 100 100 100 0 PEACHTREE CITY 54 48 53 34 / 60 50 80 0 VIDALIA 64 63 67 47 / 20 20 50 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....TDP AVIATION...DEESE
Hazardous weather outlook, Dec 9, 4:05 AM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 405 AM EST MON DEC 9 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 405 AM EST MON DEC 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED THUNDERSTORMS POSSIBLE TODAY... ...AREAS OF HEAVY RAIN WITH ISOLATED MINOR FLOODING POSSIBLE TODAY ACROSS NORTH GEORGIA... WEATHER HAZARDS EXPECTED... GUSTY WINDS AND OCCASIONAL LIGHTNING. PONDING OF WATER ON ROADWAYS AND IN LOW-LYING AREAS. ISOLATED TO SCATTERED MINOR FLOODING IS ALSO POSSIBLE. DISCUSSION... A COOL WEDGE OF HIGH PRESSURE REMAINS IN PLACE ACROSS NORTHEAST GEORGIA. ANOTHER COLD FRONT WILL PUSH INTO NORTH GEORGIA AND STALL TODAY...AND THE COMBINATION OF THESE TWO FEATURES WILL LEAD TO PERIODS OF MODERATE TO HEAVY RAIN...ESPECIALLY ACROSS PORTIONS OF NORTH GEORGIA. THE HEAVY RAIN MAY LEAD TO ISOLATED FLASH FLOODING AND SCATTERED MINOR RIVER FLOODING. THE BEST CHANCES FOR ISOLATED FLOODING WILL BE ALONG AND NORTH OF A CARROLLTON TO JEFFERSON LINE. WHILE INSTABILITY IS MINIMAL...THERE WILL BE ENOUGH TO PRODUCE EMBEDDED THUNDERSTORMS IN THE LARGER AREA OF RAIN. STRONG WINDS JUST OFF THE SURFACE MAY BE ABLE TO REACH THE GROUND IN THE HEAVIER SHOWERS. GUSTY WINDS TO 40 MPH AND OCCASIONAL LIGHTNING ARE POSSIBLE ACROSS NORTH GEORGIA MOST OF TODAY...AND ACROSS CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...PERIODS OF HEAVY RAIN WILL CONTINUE MAINLY ACROSS NORTH GEORGIA ON TUESDAY... DISCUSSION... THE STALLED FRONT WILL BEGIN TO WORK ITS WAY SOUTH DURING THE DAY ON TUESDAY...BUT NOT BEFORE ALLOWING MORE RAIN TO FALL MAINLY ACROSS NORTH GEORGIA. WHILE THUNDERSTORMS ARE NOT EXPECTED... AGAIN STRONG WINDS JUST ABOVE THE SURFACE MAY BE ABLE TO REACH THE GROUND IN THE HEAVIER SHOWERS...LEADING TO GUSTY WINDS TO AROUND 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 9:56 AM EST | Flash Flood Warning | FFC | Gilmer | 4 hr |
| Dec 9, 12:12 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 38 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.